MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported on an unknown date the patient had treatment for a persistent type ia enodleak using a non mdt cuff and coiling.Approximately 3 years post the index procedure, follow up ct demonstrated aneurysmal disease progressing toward the renals.The physician elected to explant the stent graft system.Per the physician the cause of the event is anatomy related.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the exact cause of the reported type ia endoleak, leading to the surgical conversion, could not be determined from the explant exami nation and limited clinical information provided.The patient¿s anatomy prior to implant and during the implant duration is unknown, and films were not available for assessment of the reported type i endoleak and stent graft in-vivo configuration.In addition, the bifurcate proximal aortic body (ring 1) and the suprarenal stent were not returned for analysis; thereby, limiting the extent of the examination.It appears most likely that the reported disease progression (neck dilatation), which is also supported by the subsequent implant of a 36mm cuff into the 32mm bifurcate, was the primary contributor to the proximal type ia endoleak.It is unlikely that the multiple holes observed on the contralateral limb were the source of any clinical sequelae, since the holes were covered by the underlying contra limb extension and no type iiib endoleak was reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8564224
Report Number2953200-2019-00569
Device Sequence Number19381549
Product Code MIH
UDI-Device Identifier00613994990990
UDI-Public00613994990990
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2018
Device Model NumberETBF3216C166E
Device Catalogue NumberETBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR